Aa
Aa
A
A
A
Close
Avatar universal

Jockey itch

i have suffered jockey itch , i used clotrimazole cream  and it got well. but now in balls skin is burning, got red. still im using that cream. please help me



This discussion is related to Rashes near leg joints.
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
MEDICAL PROFESSIONAL
Hi,
Tinea cruris, is the fungus responsible for jock itch. This is best treated with topical creams or ointments since the fungus only affects the top layer of skin.  Creams used to treat jock itch should be applied twice a day for at least two weeks. It can be stopped after the rash has been gone for one week. However, steroids should not be used in the groin alone without consulting your doctor since steroids alone can make the rash of jock itch much worse. If the rash is very red and itchy, especially if it has blisters at the edge, a topical steroid such as hydrocortisone can also be applied aside from the clotrimazole cream. If this persists, it would be best to see your doctor for proper management. Take care and keep us posted.
Helpful - 0
Avatar universal
My husband is suffering for severe burning sensation from jock itch...but not sure if it is really a jock itch since 2 weeks.Red raches has faded but the burning hasn't gone yet.He can't sleep whole day and night.He is using Triamcinolone cream usp,0.5% and also cleaning with ice water and also using moisturiser.He is suffering so much....please help.
Helpful - 0
Avatar universal
MEDICAL PROFESSIONAL
Hi,

Triamcinolone is used to treat the itching, redness, dryness, crusting, scaling, inflammation, and discomfort of various skin conditions. It usually is applied two to four times a day.If the rash has already faded, it is best to stop the Triamcinolone cream. This is because side effects of this medication includes: drying or cracking of the skin, itching, burning or changes in skin color. (http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a601124.html)

Showering or bathing daily, keeping the groin area dry, using powder around the groin area to prevent excess moisture, avoiding tight fitting clothes and changing underwear at least once a day  may help. If the condition persists, it is best to see your doctor for further evaluation and management. Take care and keep us posted.
Helpful - 0
Avatar universal
Hello Doc,
Today my husband was taken to another doctor because he was in severe burning and stinging pain around his groin, scrotum, penis and anal region  last night and could not sleep at all. This has been going on for about two weeks constantly. He was so frustrated that he took 3 bottles of beer this morning to get some sleep as a last resort. He was able to sleep for few hours.

He has previously used all kind of anti-fungal creams, steroids and Fluconazole pills but they haven't helped him to reduce his burning sensations. He used Johnson and Johnson baby powder to heal the red rash and now the rash is completely dried up. He stoped using it once the talc started to drying up his skin and made it itchy.

The doc who we visited today said, it was not a fungal infection but a heat rash. He injected him with some medicine and gave a cream named Betamethasone Valerate Cream and pills called Prednisone. We have yet to see how does this works on him.

Doc, could it possibly be heat rash? The rash that showed up in his groin looked more like jock itch rash. He has been getting this itch for about 4-5 years on and off but never had any rash, not even a single red bump before. This is the first time he got that severe rash along with burning sensation. He never had burning sensation before just the itch.

Please give us your advice. Thank you Doc.
Helpful - 0
Avatar universal
MEDICAL PROFESSIONAL
Hi,

How is your husband? Is there improvement with his new medicines? It would be difficult for me to make a diagnosis with out actually examining your husband. It's good that you visited your doctor. Trust in him because he is also there to help. Heat rash looks like a red cluster of pimples or small blisters. It is more likely to occur on the neck and upper chest, in the groin, and in elbow creases and caused by excessive sweating during hot, humid weather. Just like jock itch, it is important to keep the affected area dry. The burning sensation could be a side effect of the Triamcinolone cream. Take care and regards to your husband. Do keep us posted.
Helpful - 0
Avatar universal
Hi Doc,
The corticosteriod injection seems to help him. The burning pain is almost gone. He had some stinging sensations in his groin and anal region possibly because of his pubic hair touching his skin. He was compalining that his skin has become hpyersensitive to touch and it's very painful. Last night he was able to sleep after he took some Benadryl pills. When he woke up his scrotum and penis were really red and burning. This probably might be because of the heat. We had AC on in our bedroom and he told me that he felt cold and he covered himself on the blanket. This inturn might have made his scrotum very hot and his skin flared up.
I am happy that he is much better after that corticosteriod injection. He never had a pimples in his groin area. The symptoms were much more like a jock itch but the doc told it was not fungus infection. This was our 5th different doc. The first doc we checked was unsure if it was a jock itch or erythasma. The other docs suspected it was a fungal infection.
The rashes are completed gone. The skin has turned darker in the place where the rashes occured.
The past two weeks had been a serious ordeal for him.He feels much better now.

Thank you

Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions